I was 26 BMI. 1515
Thing is on Abilify my negative symptoms were better so I was able to exercise for at least an hour almost daily.
It’s the meds. About a month or two after I started taking Olanzapine I started packing on the pounds. I was in the mental health facility so I was eating the food they gave me and they claimed to feed us healthy food. When I was released I continued to gain weight and topped out at 240lbs. My meds slowed down my metabolism and caused me to be hungry all the time. Once I hit 240lbs I seemed to plateau, it didn’t matter how much or little I ate I stayed at that weight. Exercise and diet didn’t help at all either.
I know it was olanzapine because when I started to taper down I began to lose weight. When I went off it completely, I lost more weight quite rapidly and within 3 months hit my BMI weight. I made no major changes to diet/exercise, just quitting that drug brought back my natural metabolism. I’m also no longer hungry all the time.
I’m sorry to hear your parents don’t believe you, I know it’s frustrating dealing with people that don’t understand this stuff. I’ve learned through experience not to argue with people about it, I just let them believe what they want and live my life. I know that advice may be harder to adhere to because it is your parents but if they have made up their minds, and even the doctor can’t convince them otherwise, I would just let them live in ignorance and do my best not to let any comments they make get to you.
I just joined a wicked fb group you’d enjoy! ‘Urban street photography’ it is called where loads of amateurs post their art. Some wonderful stuff on there. I thought I’d recommend it to you.
They approved me to the group in a couple of hours.
My one criticism is that no one puts their settings below the photo which is a great learning aid for me.
my meds really do cause me to gain weight, 2000 calories a day and im now 162 pounds, before meds i was 140 pounds and needed 3000 calories a day just to gain weight. of course i am less active now, but i am a responsible eater, i only eat 2 or 3 times a day and am steadily putting on weight, i barely ever snack either. i can easily go hours without food as well.
Same thing is happening to me with Zyprexa. I keep getting fatter with each passing day. I had to pull out a Teenage Mutant Ninja Turtles t-shirt that I never wore because it was too big. I feel like a ten year old wearing it.
I am on invega 6mg and I keep getting fatter everyday. I don’t know what to do. It’s like every month I am gaining like 2 -4 pounds.
My son used to love them when he was little. He wanted to be a real Ninja warrior.
My point is I have no negative symptoms on both I am not sure if they even help with negative symptoms
Depakote gives me an insatiable appetite.
I’ve gained over 27 pounds within a couple of months since getting back on this evil drug.
It’s almost impossible to control my enormous appetite!
Or depressed or anxious out of our minds.